Alert archive / Alabama / River Flood Warnings in 2013
River Flood Warning 7, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 14, 2013, 9:34 AM CST for Jefferson County, Tuscaloosa County, Walker County, Alabama. It took effect at Jan 15, 2013, 3:20 AM CST. It was in force for 65 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2013, 9:34 AM CST (15:34 UTC)
- In effect from
- Jan 15, 2013, 3:20 AM CST
- Expired
- Jan 17, 2013, 8:17 PM CST
- In force
- 65 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Jefferson County, AL, Tuscaloosa County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 60 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Locust Fork at Sayre (SAYA1).
- Action stage
- 25 ft
- Minor stage
- 25 ft
- Moderate stage
- 45 ft
- Major stage
- 49 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02456500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
714 WGUS44 KBMX 141534 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 934 AM CST MON JAN 14 2013 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... LOCUST FORK AT SAYRE AFFECTING JEFFERSON...TUSCALOOSA AND WALKER COUNTIES. .HEAVY RAINFALL OF ONE TO LOCALLY OVER TWO INCHES OF RAIN HAS FALLEN OVER THE LOCUST FORK DRAINAGE...WITH ADDITIONAL RAINFALL FORECAST THROUGH TUESDAY. THIS RAINFALL IS PRODUCING RISES ON THE LOCUST FORK...AND A FLOOD WARNING IS NOW IN EFFECT AT SAYRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC073-125-127-150334- /O.NEW.KBMX.FL.W.0007.130115T1113Z-130117T0000Z/ /SAYA1.1.ER.130115T1113Z.130116T0000Z.130116T1200Z.NO/ 934 AM CST MON JAN 14 2013 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE LOCUST FORK AT SAYRE. * FROM LATE TONIGHT TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9 AM MONDAY THE STAGE WAS 16.1 FEET. * FLOOD STAGE IS 25 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 26.2 FEET BY TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. * IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOODLANDS AND AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS. $$
9 follow-up statements
212 WGUS84 KBMX 150251 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 851 PM CST MON JAN 14 2013 ...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE... .RISING LEVELS CONTINUE ALONG THE LOCUST FORK FOLLOWING RAINFALL THAT HAS ALREADY OCCURRED...AND ADDITIONAL RAINFALL THAT IS STILL OCCURRING. A FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE FOR MINOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC073-125-127-151451- /O.EXT.KBMX.FL.W.0007.130115T0920Z-130117T0300Z/ /SAYA1.1.ER.130115T0920Z.130115T1800Z.130116T1500Z.NO/ 851 PM CST MON JAN 14 2013 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE. * FROM LATE TONIGHT TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM MONDAY THE STAGE WAS 21.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 26.5 FEET BY TOMORROW EVENING . THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE WEDNESDAY MORNING. * IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOODLANDS AND AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS. $$
129 WGUS84 KBMX 151554 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 954 AM CST TUE JAN 15 2013 ...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE... .RISES CONTINUE ON THE LOCUST FORK RIVER FOLLOWING RAINFALL DURING THE PAST COUPLE OF DAYS...AND A FLOOD WARNING REMAINS IN EFFECT AT SAYRE PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC073-125-127-160354- /O.EXT.KBMX.FL.W.0007.000000T0000Z-130117T0648Z/ /SAYA1.1.ER.130115T1120Z.130116T0000Z.130116T1848Z.NO/ 954 AM CST TUE JAN 15 2013 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE. * UNTIL WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM TUESDAY THE STAGE WAS 26 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.7 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY AFTERNOON . * IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOODLANDS AND AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS. $$
488 WGUS84 KBMX 160437 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1037 PM CST TUE JAN 15 2013 ...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE... .RISES CONTINUE ON THE LOCUST FORK RIVER FOLLOWING RAINFALL DURING THE PAST COUPLE OF DAYS...AND A FLOOD WARNING REMAINS IN EFFECT AT SAYRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC073-125-127-161637- /O.EXT.KBMX.FL.W.0007.000000T0000Z-130117T1052Z/ /SAYA1.1.ER.130115T1120Z.130116T0400Z.130116T2252Z.NO/ 1037 PM CST TUE JAN 15 2013 ...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE. * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 PM TUESDAY THE STAGE WAS 29.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW AFTERNOON . * IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOODLANDS AND AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS. $$
268 WGUS84 KBMX 161128 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 528 AM CST WED JAN 16 2013 ...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE... .THE FLOOD WARNING REMAINS IN EFFECT FOR THE LOCUST FORK AT SAYRE. HOWEVER...THE RIVER IS EXPECTED TO FALL BELOW FLOOD BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC073-125-127-162328- /O.EXT.KBMX.FL.W.0007.000000T0000Z-130117T1453Z/ /SAYA1.1.ER.130115T1120Z.130116T1100Z.130117T0253Z.NO/ 528 AM CST WED JAN 16 2013 ...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 AM WEDNESDAY THE STAGE WAS 30.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. $$
259 WGUS84 KBMX 161619 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1019 AM CST WED JAN 16 2013 ...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE... .THE LOCUST FORK IS NEAR CREST AT SAYRE...AND SHOULD BEGIN TO FALL BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY [ ] MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC073-125-127-170419- /O.EXT.KBMX.FL.W.0007.000000T0000Z-130118T0918Z/ /SAYA1.1.ER.130115T1120Z.130116T1400Z.130117T2118Z.NO/ 1019 AM CST WED JAN 16 2013 ...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE. * UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9 AM WEDNESDAY THE STAGE WAS 30.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25 FEET. * FORECAST...THE RIVER WILL BEGIN TO FALL BY THIS EVENING AND DROP BELOW FLOOD STAGE BY THURSDAY AFTERNOON . * IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOOD LANDS AND AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS. $$
803 WGUS84 KBMX 170551 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1150 PM CST WED JAN 16 2013 ...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE... ...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM... .PERSISTENT AND PROLONGED RAINFALL AND RUNOFF SINCE SUNDAY HAS LEAD TO RISES ALONG THE BLACK WARRIOR RIVER AND FLOOD WARNINGS REMAIN IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC073-125-127-171751- /O.EXT.KBMX.FL.W.0007.000000T0000Z-130118T0538Z/ /SAYA1.1.ER.130115T1120Z.130116T1400Z.130117T1738Z.NO/ 1151 PM CST WED JAN 16 2013 THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 PM WEDNESDAY THE STAGE WAS 29.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THURSDAY MORNING. * IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOOD LANDS AND AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS. $$ ALC063-065-091-119-125-171751- /O.EXT.KBMX.FL.W.0009.000000T0000Z-130118T0834Z/ /TODA1.1.ER.130115T1521Z.130116T1800Z.130117T2034Z.NO/ 1151 PM CST WED JAN 16 2013 THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM. * UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:30 PM WEDNESDAY THE STAGE WAS 131.7 FEET. * FLOOD STAGE IS 129 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THURSDAY AFTERNOON. * IMPACT...AT 132 FEET...FLOODING OF RURAL ROADS SOUTHWEST OF TUSCALOOSA OCCURS. $$
255 WGUS84 KBMX 171006 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 406 AM CST THU JAN 17 2013 ...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE... ...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM... .PERSISTENT AND PROLONGED RAINFALL AND RUNOFF SINCE SUNDAY HAS LEAD TO RISES ALONG THE BLACK WARRIOR RIVER. A FLOOD WARNING REMAINS IN EFFECT FOR THE LOCUST FORK AT SAYRE AND THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC073-125-127-172206- /O.EXT.KBMX.FL.W.0007.000000T0000Z-130118T0600Z/ /SAYA1.1.ER.130115T1120Z.130116T1400Z.130117T1800Z.NO/ 406 AM CST THU JAN 17 2013 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 AM THURSDAY THE STAGE WAS 28.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOODLANDS AND AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS. $$ ALC063-065-091-119-125-172206- /O.EXT.KBMX.FL.W.0009.000000T0000Z-130118T0447Z/ /TODA1.1.ER.130115T1521Z.130116T1800Z.130117T1647Z.NO/ 406 AM CST THU JAN 17 2013 THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:30 AM THURSDAY THE STAGE WAS 130.9 FEET. * FLOOD STAGE IS 129 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LTHIS AFTERNOON. * IMPACT...AT 132 FEET...FLOODING OF RURAL ROADS SOUTHWEST OF TUSCALOOSA OCCURS. $$
196 WGUS84 KBMX 171421 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 821 AM CST THU JAN 17 2013 ...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE... .FLOODING CONTINUES ALONG THE LOCUST FORK AT SAYRE...BUT LEVELS ARE NOW FALLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC073-125-127-180221- /O.EXT.KBMX.FL.W.0007.000000T0000Z-130118T0620Z/ /SAYA1.1.ER.130115T1120Z.130116T1400Z.130117T1820Z.NO/ 821 AM CST THU JAN 17 2013 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT... THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM THURSDAY THE STAGE WAS 26.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON...AND CONTINUE TO DROP AFTER THAT TIME. * IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOOD LANDS AND AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS. $$
182 WGUS84 KBMX 180217 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 817 PM CST THU JAN 17 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE LOCUST FORK AT SAYRE... .THE RIVER HAS FALLEN BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS THE LAST STATEMENT THAT WILL BE ISSUED. && ALC073-125-127-180247- /O.CAN.KBMX.FL.W.0007.000000T0000Z-130118T0620Z/ /SAYA1.1.ER.130115T1120Z.130116T1400Z.130117T1600Z.NO/ 817 PM CST THU JAN 17 2013 THE FLOOD WARNING IS CANCELLED FOR THE LOCUST FORK AT SAYRE. * AT 7:00 PM THURSDAY THE STAGE WAS 20.2 FEET. * FELL BELOW FLOOD STAGE AT 10:00 AM THURSDAY. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.7 FEET BY SATURDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 14, 5:55 AM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Jan 14, 5:55 AM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 555 AM CST MON JAN 14 2013 .UPDATE... FOR AVIATION. && .AVIATION... 12Z TAF DISCUSSION. SURFACE FRONT STUCK IN TRAFFIC BETWEEN MGM/TOI WITH A 13 DEGREE TEMPERATURE AND A 100 DEGREE WIND DIRECTION DIFFERENCE. IFR/MVFR CIGS WILL BE PRESENT THROUGHOUT THE FORECAST...WITH LOTS OF OVERRUNNING MOISTURE/PRECIP EXPECTED THROUGHOUT THE PERIOD... MAINLY A COLD RAIN THOUGH SO NO TS IN TAFS. MAIN DIFFERENCE IS THE DIFFERENCE THE NRLY WINDS AT TCL/BHM/EET TO LIGHT WINDS AT ANB/MGM CLOSER TO SFC LOW AND SRLY WINDS AT TOI...S OF STALLED FRONT. ALL IN ALL A MESSY FORECAST. 08 && .PREV DISCUSSION... /ISSUED 346 AM CST MON JAN 14 2013/ DISCUSSION... WHAT A WILD FORECAST CHALLENGE THIS HAS TURNED INTO. THE MAIN BAND OF MODERATE RAIN OVER THE HEART OF THE STATE IS EXPECTED TO BEGIN A SLOW SHIFT NORTHWARD THROUGH THE MORNING HOURS AS ISENTROPIC FLOW OVERRIDES THE SHALLOW COLD AIRMASS PUSHING INTO THE NORTHERN HALF OF THE STATE. IT LOOKS AS THOUGH THE 00Z MODELS MIGHT HAVE INITIALIZED THE MAIN BAND OF PRECIPITATION SLIGHTLY TOO FAR TO THE NORTH. THE MAIN AXIS OF HEAVIER RAIN SHOULD FORM UP AROUND THE 925 MB FRONT AND I THINK THAT IS GOING TO BE NEAR THE I-59 CORRIDOR...PERHAPS FAVORING THE 06Z NAM INITIALIZATION. DUE TO THE HEAVIER RAINFALL YESTERDAY AND THE WAY THE LOCAL STREAMS HAVE REACTED...WILL GO WITH A FLOOD WATCH TODAY THROUGH LATE TUESDAY NIGHT FOR LOCATIONS ALONG THE I-59 CORRIDOR AND NORTHWARD. I COULD SEE THIS BEING ADJUSTED AS WE FIGURE OUT WHERE EXACTLY THE HEAVIER RAINFALL WILL SET UP. IN ADDITION TO THE RAINFALL...THE PUSH OF THE SUBFREEZING TEMPERATURES IS VERY NEAR NORTHWEST ALABAMA THIS MORNING. THERE IS SOME CONCERN FOR POTENTIAL FREEZING RAIN ACROSS OUR NORTHWESTERN COUNTIES TODAY AND TONIGHT. FORECAST SOUNDINGS HAVE INITIALIZED A LITTLE TOO COOL ACROSS THOSE LOCATIONS THIS MORNING AND ARE BORDERLINE LATER IN THE DAY AND TONIGHT...SO THE PERCEIVED THREAT MIGHT BE SLIGHTLY OVERDONE IN THE SOUNDINGS. THUS I DID NOT FORECAST ANY WINTER WEATHER CONDITIONS...BUT ITS CLOSE AND IF THE COLD AIR CONTINUES TO PUSH IN IT COULD BECOME AN ISSUE. THE OTHER MAIN FEATURE FOR THIS FORECAST IS THE CLOSED LOW THAT WILL DEVELOP TO OUR WEST BY MIDWEEK...FORCING SURFACE CYCLOGENESIS IN THE NORTHERN GULF WEDNESDAY NIGHT...AND THEN PUSHING THE SURFACE FEATURE THROUGH NORTHEASTERN FLORIDA AND SOUTHERN GEORGIA ON THURSDAY. CURRENTLY...TEMPERATURES ARE TOO WARM FOR WINTER WEATHER CONCERNS BUT IF THE TEMPERATURES IN THE CORE OF THE UPPER LOW ARE COLD ENOUGH...WE COULD HAVE A BRIEF BURST OF SNOW AS THIS SYSTEM EXITS TO THE EAST. MODEL CONSISTENCY WITH THIS FEATURE HAS BEEN POOR BUT CONFIDENCE IS INCREASING IN AT LEAST ANOTHER ROUND OF RAINFALL ON THURSDAY. FINALLY...FRIDAY THROUGH SUNDAY LOOK LIKE A PERIOD OF DRY WEATHER...NEAR NORMAL TEMPERATURES AND SUNSHINE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 49 42 47 41 52 / 100 100 100 90 50 ANNISTON 52 46 52 45 55 / 100 90 100 80 50 BIRMINGHAM 47 41 48 40 52 / 100 100 100 90 50 TUSCALOOSA 46 41 45 40 50 / 100 100 100 90 50 CALERA 49 43 48 42 53 / 100 80 100 80 50 AUBURN 68 55 67 51 61 / 50 50 70 60 50 MONTGOMERY 63 50 60 48 58 / 60 50 70 60 50 TROY 71 55 70 51 62 / 40 40 60 50 40 && .BMX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM NOON CST TODAY THROUGH TUESDAY EVENING FOR THE FOLLOWING COUNTIES: BLOUNT...CALHOUN...CHEROKEE...ETOWAH... FAYETTE...JEFFERSON...LAMAR...MARION...PICKENS...ST. CLAIR... TUSCALOOSA...WALKER...WINSTON. && 08/88
Hazardous weather outlook, Jan 14, 6:50 AM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 650 AM CST MON JAN 14 2013 ALZ011>015-017>050-151250- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 650 AM CST MON JAN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. PERIODS OF MODERATE TO HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE ACROSS THE NORTHERN PORTIONS OF CENTRAL ALABAMA TODAY. THE POTENTIAL OF FLOODING WILL INCREASE TODAY. THE GREATEST FLOODING THREAT WILL BE ACROSS PORTIONS OF CENTRAL ALABAMA ALONG AND NORTH OF A LINE FROM ALICEVILLE...TO COALING...TO ANNISTON...TO PLEASANT GAP. HEAVY RAINFALL UPSTREAM AND ACROSS PORTIONS OF CENTRAL ALABAMA WILL CAUSE RISES ALONG THE TOMBIGBEE AND BLACK WARRIOR RIVER DRAINAGE BASINS. RIVERS ARE FORECAST TO RISE ABOVE FLOOD STAGE STARTING AS EARLY AS THIS AFTERNOON WITH CONTINUED RISES POSSIBLE INTO MID WEEK. FOR MORE INFORMATION...PLEASE VIEW THE LATEST RIVER STATEMENTS FOR THE MOST UPDATED RIVER LEVELS AND FORECASTS. THERE IS LOW CHANCE OF FREEZING RAIN TODAY AND THIS EVENING ACROSS THE FAR NORTHWEST PORTIONS OF CENTRAL ALABAMA AS COLD AIR MOVES INTO THE AREA. CONFIDENCE IS VERY LOW AT THIS TIME IN THE POSSIBILITY OF THIS POTENTIAL THREAT. HOWEVER...THE RISK AREA WILL BE ALONG AND NORTH OF A LINE FROM VERNON TO ARLEY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODS OF MODERATE TO HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA ON TUESDAY. THUS...THE POTENTIAL OF FLOODING WILL CONTINUE THROUGH TUESDAY. THE GREATEST FLOODING THREAT WILL BE ACROSS PORTIONS OF CENTRAL ALABAMA ALONG AND NORTH OF A LINE FROM ALICEVILLE...TO COALING...TO ANNISTON...TO PLEASANT GAP. HEAVY RAINFALL UPSTREAM AND ACROSS PORTIONS OF CENTRAL ALABAMA WILL CAUSE RISES ALONG THE TOMBIGBEE...BLACK WARRIOR...AND SUCARNOOCHEE RIVER DRAINAGE BASINS. RIVERS ARE FORECAST TO BE IN FLOOD AND CONTINUE TO RISE THROUGH MID WEEK...AND REMAINING ABOVE FLOOD STAGES POSSIBLY THROUGH FRIDAY. FOR MORE INFORMATION...PLEASE VIEW THE LATEST RIVER STATEMENTS FOR THE MOST UPDATED RIVER LEVELS AND FORECASTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY AND TUESDAY DUE TO A FLOODING THREAT. 08
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 6:12 PM CST | Special Weather Statement | BMX | Jefferson | 48 min |
| Jan 13, 6:17 PM CST | Areal Flood Advisory | BMX | Blount, Jefferson | 3 hr |
| Jan 13, 6:44 PM CST | Areal Flood Advisory | BMX | Bibb, Hale, Marengo, Perry, Sumter, Tuscaloosa | 2 hr |
| Jan 13, 7:12 PM CST | Areal Flood Advisory | BMX | Calhoun, Etowah, St. Clair, Talladega | 2 hr |
| Jan 13, 7:16 PM CST | Areal Flood Advisory | BMX | Shelby | 119 min |
| Jan 13, 7:45 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 9 days |
| Jan 14, 2:41 AM CST | Areal Flood Advisory | BMX | Marengo | 3 hr |
| Jan 14, 4:25 AM CST | Flood Watch | BMX | Blount, Calhoun, Cherokee, Etowah, Fayette, Jefferson and 7 more | 44 hr |
| Jan 14, 1:01 PM CST | Areal Flood Advisory | BMX | Lamar | 3 hr |
| Jan 14, 1:06 PM CST | Areal Flood Advisory | BMX | Walker | 3 hr |
| Jan 14, 2:32 PM CST | Areal Flood Advisory | BMX | Fayette, Marion, Winston | 3 hr |
| Jan 14, 3:21 PM CST | Winter Weather Advisory | BMX | Fayette, Lamar, Marion, Walker, Winston | 18 hr |
| Jan 14, 3:35 PM CST | Areal Flood Warning | BMX | Lamar | 12 hr |
| Jan 14, 4:22 PM CST | Areal Flood Warning | BMX | Fayette, Marion, Walker, Winston | 6 hr |
| Jan 14, 5:46 PM CST | Areal Flood Warning | BMX | Pickens | 4 hr |
Nearby
River Flood Warnings in Alabama, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.